MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 35MM DIA 9MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 35MM DIA 9MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Impaired Healing (2378); Joint effusion (4849)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: great britain.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial left total knee arthroplasty which was subsequently revised about five years post implantation due to loosening and a tibial periprosthetic fracture sustained after a trip and fall.The initial poly patella remained intact, and all other components were exchanged for competitor product.During the postop hospital stay, the patient continued to experience wound healing issues and drainage attributed to the anticoagulant therapy.About two months post revision the patient returned to surgery for an incision and drainage washout with no product exchange per surgeon discretion.Staph aureus and e.Faecalis were isolated from the cultures taken intraoperative.As of the last clinic visit records provided show the patient has been off antibiotics with no sign of infection.At this time, there is no plan for revision.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h11 during the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that a patient had an initial left total knee arthroplasty which was subsequently revised about five years post implantation due to loosening and a tibial periprosthetic fracture sustained after a trip and fall.The initial poly patella remained intact, and all other components were exchanged for competitor product.During the postop hospital stay, the patient continued to experience wound healing issues and drainage attributed to the anticoagulant therapy.About two months post revision the patient returned to surgery for an incision and drainage washout with no product exchange per surgeon discretion.Staph aureus and e.Faecalis were isolated from the cultures taken intraoperative.As of the last clinic visit records provided show the patient has been off antibiotics with no sign of infection.It has now been reported the patient underwent the first of a 2-stage revision approximately one year, one month after the last office visit.During the revision, significant synovitis with patellar osteolysis was noted.All implants were removed, and an antibiotic nail was placed without complication.A gastroc flap with split thickness skin grafting was performed after extensive debridement and irrigation.The patella was deemed non-reconstructable.Stage 2 revision occurred one year eight months after the first stage revision.No further complications have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b3, b4, b5, d6,g3, g6, h1, h2, h6, h11.The complaint has been reopened and an updated investigation is in process.Once the updated investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records no deviations or anomalies during manufacturing related to the reported event.The reported nexgen patella was used with competitor products and is not a compatible combination.Revision operative notes state that patella button was removed with significant lysis with thin and shallow shell left.Large volume effusion, cloudy, widespread synovitis with unhealthy/infected tissue was seen.Office notes confirm patient was experiencing pain.This complaint is confirmed via operative notes provided.The root cause of infection was found to be not device related.The instructions for use state: do not use this product for other than labeled indications.Components from other knee systems (and vice versa) unless expressly labeled for such use.Excessive wear may develop.Hence the root cause for patella wear can be contributed to off label usage.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 35MM DIA 9MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20180815
Report Number0002648920-2024-00289
Device Sequence Number8261908
Product Code JWH
UDI-Device Identifier00889024635395
UDI-Public(01)00889024635395(17)230930(10)63171831
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number00597206535
Device Lot Number63171831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/28/2024
12/04/2024
05/15/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/07/2024
12/30/2024
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight112 KG